Connecticut, 2008Flash Flood in Connecticut, August 11, 2008
August 11, 2008 · NWS OKX · 1 event in 1 county or zone
An anomolous low pressure system over southeast New York produced numerous thunderstorms with torrential rainfall which led to flash flooding in New London, Connecticut.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An anomolous low pressure system over southeast New York produced numerous thunderstorms with torrential rainfall which led to flash flooding in New London, Connecticut.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before the first event at Aug 11, 3:29 PM EST, 4 hours 31 minutes earlier.
Area forecast discussion, Aug 11, 3:29 PM EST, 4 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE UPTON NY
429 PM EDT MON AUG 11 2008
.SYNOPSIS...
AFTER A VERY ACTIVE START TO THE WEEK...CONDITIONS WILL IMPROVE
THROUGH MIDWEEK AS AN ANOMALOUS UPPER LEVEL LOW MOVES SLOWLY EAST
OF THE AREA AND WEAK HIGH PRESSURE BUILDS IN. PRECIPITATION
CHANCES WILL INCREASE THURSDAY INTO FRIDAY AS LOW PRESSURE SLIDES
BY TO OUR SOUTHEAST. WEAK PRESSURE WILL BUILD BACK INTO THE AREA FOR
SATURDAY... WHILE AN UPPER LEVEL TROUGH AND AFTERNOON HEATING WILL
BRING INCREASING PRECIPITATION CHANCES AGAIN FOR SUNDAY AND
MONDAY.
&&
.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
AN UPPER LEVEL LOW SLOWLY WORKS ITS WAY ACROSS THE TRI-STATE THIS
EVENING...WITH SEVERE THREAT ENDING FOR MOST ONCE LOW LEVEL FLOW
SHIFTS FROM SOUTHERLY TO NORTHWEST (BRINGING DEWPOINTS DOWN INTO THE
50S...WHICH MINIMIZES AVAILABLE ENERGY FOR STRONG
CONVECTION...ESPECIALLY WITH AIR TEMPERATURES NO HIGHER THAN THE LOW
TO MID 70S). LOSS OF SOLAR HEATING WILL ALSO DIMINISH THREAT OF
CONVECTION ASSOCIATED WITH COLD POOL...SO GRADUALLY DIMINISH POPS
OVERNIGHT. DO NOT EXPECT CLOUD DECK TO DISSIPATE MUCH OVERNIGHT WITH
COLD POOL MOVING OVERHEAD...SO OPTED FOR BLEND OF HIGHER MAV/FWC
NUMBERS FOR LOWS.
&&
.SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY/...
MAINLY DRY WEATHER EXPECTED FOR TUE AS SFC HIGH PRES BUILDS EAST...BUT
SPOKES OF ENERGY ON THE BACKSIDE OF THE DEPARTING UPPER LOW
COMBINED WITH DIURNAL HEATING MAY TOUCH OFF SOME AFTERNOON
SHOWERS. SLIGHT CHANCE POPS WILL SUFFICE FOR TUESDAY AS FORCING
DECREASES AND INSTABILITY IS MARGINAL. FORCING WILL BE LIMITED ON
WEDNESDAY...BUT DIURNAL HEATING MAY KICK OFF A FEW SHOWERS DURING
THE AFTERNOON. ON THURSDAY...PROGS SHOW A SURFACE LOW PASSING
SOUTHEAST OF THE AREA. GIVEN TRACK UNCERTAINTY...LOW POPS ARE
WARRANTED PARTICULARLY LATER IN THE DAY.
&&
.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
A SURFACE LOW SLIDES NORTHEAST OF THE AREA THURSDAY NIGHT...WHILE
WEAK HIGH PRESSURE BUILDS IN FOR THE START OF THE WEEKEND.
CONVECTION CHANCES INCREASE SUNDAY INTO MONDAY AS AN UPPER LEVEL
TROUGH SWINGS ACROSS THE AREA. SOUTHWEST FLOW RETURNS FOR THE
FIRST TIME IN AWHILE ON SUNDAY...BRINGING AN INCREASE IN TEMPERATURES
LATE IN THE PERIOD. INITIALIZED WITH HPC GUIDANCE FOR THE LONG
TERM PERIOD.
&&
.AVIATION /19Z MONDAY THROUGH SATURDAY/...
LOW PRESSURE MOVING THROUGH NORTHWESTERN NEW JERSEY WAS TRACKING
SLOWLY TO THE NORTH NORTHEAST AND WAS PRODUCING THUNDERSTORMS
ACROSS THE TERMINALS. SHOWERS AND THUNDERSTORMS WILL BE SCATTERED
THROUGH THE AFTERNOON AND PRODUCE MVFR TO IFR CONDITIONS WITH
HEAVY RAINFALL AND SMALL HAIL LIKELY. SOME WIND GUSTS BETWEEN 30
AND 40 KT ARE ALSO LIKELY. THE ACTIVITY WILL GRADUALLY SUBSIDE 21Z
TO 23Z AS THE LOW CONTINUES TO TRACK TO THE NORTHWEST OF THE
TERMINALS WITH MAINLY SHOWERS POSSIBLE AS THE ATMOSPHERE BECOMES
MORE STABLE. AFTER THE ACTIVITY SUBSIDES CONDITIONS BECOME WILL BE
VFR THROUGH THE REMAINDER OF THE FORECAST PERIOD.
OUTLOOK FOR 18Z TUESDAY THROUGH SATURDAY...VFR CONDITIONS
EXPECTED TUE AS THE LOW CONTINUES TO MOVE EAST OF THE TERMINALS.
NEXT SHORTWAVE APPROACHES LATER WEDNESDAY AND THURSDAY WITH
SUB-VFR CONDITIONS POSSIBLE. HIGH PRESSURE BUILDS FRIDAY WITH VFR
CONDITIONS INTO SATURDAY.
&&
.MARINE...
WINDS/WAVES EXPECTED TO REMAIN BELOW SCA CRITERIA THROUGH THE
PERIOD.
NORTHWEST FLOW BACKS TO THE WEST TUESDAY BEFORE BECOMING QUITE LIGHT
ON WEDNESDAY. ANOTHER AREA OF LOW PRESSURE PASSES JUST TO OUR SOUTH
THURSDAY INTO FRIDAY. LIGHT WINDS EXPECTED FRIDAY AND SATURDAY.
FOLLOWED WAVE WATCH III FAIRLY CLOSELY...AND SEAS REMAIN RATHER
TRANQUIL THROUGH THE PERIOD.
&&
.HYDROLOGY...
WHILE MOST AREAS WILL RECEIVE LESS THAN A QUARTER OF AN INCH OF
PRECIPITATION TONIGHT...ISOLATED ONE INCH PLUS AMOUNTS CANNOT BE
RULED OUT THIS EVENING IN STRONGER STORMS.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...NONE.
&&
SYNOPSIS...MAS
NEAR TERM...PFM
SHORT TERM...MAS
LONG TERM...MAS
AVIATION...MET
MARINE...MAS/PFM
HYDROLOGY...MAS/PFM
Hazardous weather outlook, Aug 11, 2:54 AM EST, 17 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE UPTON NY
354 AM EDT MON AUG 11 2008
CTZ005>012-NJZ002>006-011-NYZ067>081-121100-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN-
EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU-
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-
354 AM EDT MON AUG 11 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.
.DAY ONE...TODAY AND TONIGHT
STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE LATE THIS MORNING
THROUGH THE AFTERNOON...WHICH MAY PRODUCE GUSTY WINDS AND LARGE
HAIL. IN ADDITION...LOCALIZED FLASH FLOODING IS POSSIBLE DUE TO
HEAVY DOWNPOURS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
ANZ330-335-338-340-345-350-353-355-121100-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
354 AM EDT MON AUG 11 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT
STRONG TO POSSIBLY SEVERE THUNDERSTORMS ARE POSSIBLE LATE THIS
MORNING THROUGH THIS AFTERNOON ACROSS AREA WATERS. GUSTY
WINDS...HAIL AND LOCALLY ROUGH SEAS MAY ACCOMPANY THESE STORMS.
AREAS OF DENSE FOG ARE ALSO POSSIBLE SUNDAY NIGHT.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
In the hours before
Local storm report, Aug 11, 3:04 PM EST, 4 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE UPTON NY
404 PM EDT MON AUG 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1009 AM HAIL UNION 40.70N 74.27W
08/11/2008 E0.75 INCH UNION NJ TRAINED SPOTTER
PENNY SIZE HAIL REPORTED AT KEAN UNIVERSITY.
1009 AM HAIL ELIZABETH 40.67N 74.19W
08/11/2008 E0.75 INCH UNION NJ TRAINED SPOTTER
PENNY SIZE HAIL.
1016 AM FLOOD ELIZABETH 40.67N 74.19W
08/11/2008 UNION NJ TRAINED SPOTTER
NORTH AVENUE CLOSED DUE TO FLOODING.
1027 AM FLOOD ELIZABETH 40.67N 74.19W
08/11/2008 UNION NJ BROADCAST MEDIA
SOUTH ELMORA AVENUE AT FAY AVENUE CLOSED DUE TO FLOODING.
1027 AM FLOOD ELIZABETH 40.67N 74.19W
08/11/2008 UNION NJ BROADCAST MEDIA
NORTH AVENUE AT PENNSYLVANIA AVENUE CLOSED DUE TO
FLOODING.
1027 AM HAIL 3 ENE HOBOKEN 40.76N 73.98W
08/11/2008 E0.75 INCH NEW YORK (MANHATTA NY PUBLIC
PENNY SIZED HAIL REPORTED AT 6TH AVENUE AND 49TH STREET.
1030 AM FLASH FLOOD FORT LEE 40.85N 73.97W
08/11/2008 BERGEN NJ TRAINED SPOTTER
MAPLE STREET CLOSED
1030 AM TSTM WND DMG FORT LEE 40.85N 73.97W
08/11/2008 BERGEN NJ TRAINED SPOTTER
TREES DOWN ON RIVER ROAD
1030 AM HAIL FORT LEE 40.85N 73.97W
08/11/2008 E0.75 INCH BERGEN NJ TRAINED SPOTTER
PENNY SIZE HAIL.
1045 AM HAIL FLUSHING 40.77N 73.84W
08/11/2008 E0.75 INCH QUEENS NY TRAINED SPOTTER
PENNY SIZE HAIL.
1103 AM FLOOD EAST RUTHERFORD 40.82N 74.08W
08/11/2008 BERGEN NJ BROADCAST MEDIA
ROUTE 17 SOUTHBOUND AT PATERSON AVENUE CLOSED DUE TO
FLOODING.
1106 AM HAIL LAGUARDIA AIRPORT 40.79N 73.87W
08/11/2008 M0.75 INCH QUEENS NY OFFICIAL NWS OBS
PENNY SIZED HAIL REPORTED BY AIRPORT OBSERVER
1106 AM MARINE TSTM WIND LAGUARDIA AIRPORT 40.79N 73.87W
08/11/2008 M48.00 MPH QUEENS NY OFFICIAL NWS OBS
42 KNOT WIND GUST MEASURED AT ASOS.
1115 AM FLASH FLOOD FORT LEE 40.85N 73.97W
08/11/2008 BERGEN NJ TRAINED SPOTTER
OEM CLOSED ANDERSON...FLETCHER AND STILLWELL AVENUE DUE
TO FLASH FLOODING.
1130 AM HAIL KINGS POINT 40.83N 73.74W
08/11/2008 E1.25 INCH NASSAU NY PUBLIC
HALF DOLLAR SIZE HAIL
1130 AM HAIL FORT LEE 40.85N 73.97W
08/11/2008 E0.75 INCH BERGEN NJ TRAINED SPOTTER
PENNY SIZE HAIL.
1139 AM FLASH FLOOD 3 ENE FLUSHING 40.79N 73.78W
08/11/2008 QUEENS NY EMERGENCY MNGR
3 TO 4 FEET OF WATER COVERING THE ROAD AT BELL BOULEVARD
AND 212TH STREET. CAR STRANDED.
1139 AM FLASH FLOOD 4 E FLUSHING 40.76N 73.76W
08/11/2008 QUEENS NY EMERGENCY MNGR
3 TO 4 FEET OF WATER COVERING ROAD NEAR THE CROSS ISLAND
PARKWAY AND BELL BOULEVARD. CARS STRANDED
1145 AM HAIL NEW WINDSOR 41.47N 74.03W
08/11/2008 E0.75 INCH ORANGE NY TRAINED SPOTTER
PENNY SIZE HAIL.
1147 AM HAIL PORT WASHINGTON 40.83N 73.68W
08/11/2008 E0.75 INCH NASSAU NY TRAINED SPOTTER
PENNY SIZE HAIL.
1147 AM HAIL SEA CLIFF 40.85N 73.64W
08/11/2008 E0.75 INCH NASSAU NY TRAINED SPOTTER
PENNY SIZE HAIL.
1149 AM TSTM WND DMG 5 SE EAST TREMONT 40.79N 73.81W
08/11/2008 QUEENS NY BROADCAST MEDIA
CROSS ISLAND SOUTHBOUND AT BAYSIDE MARINA...TWO LANES
BLOCKED DUE TO LARGE DOWNED TREE LIMB.
1149 AM FLOOD 4 SSW HAVERSTRAW 41.13N 73.99W
08/11/2008 ROCKLAND NY PUBLIC
ROCKLAND LAKE ROAD IMPASSABLE.
1151 AM HAIL PORT WASHINGTON 40.83N 73.68W
08/11/2008 E0.88 INCH NASSAU NY LAW ENFORCEMENT
NICKEL SIZE HAIL.
1151 AM FLASH FLOOD 4 ENE HOBOKEN 40.77N 73.96W
08/11/2008 NEW YORK (MANHATTA NY BROADCAST MEDIA
FDR DRIVE/HARLEM RIVER DRIVE...TWO LANES BLOCKED AFTER
72ND STREET DUE TO FLOODING. DELAYS BACK INTO THE 50S.
1151 AM HAIL PORT WASHINGTON 40.83N 73.68W
08/11/2008 E0.88 INCH NASSAU NY LAW ENFORCEMENT
NICKEL SIZE HAIL.
1151 AM FLASH FLOOD 5 SW EAST TREMONT 40.79N 73.93W
08/11/2008 NEW YORK (MANHATTA NY BROADCAST MEDIA
FDR DRIVE/HARLEM RIVER DRIVE AT 116TH STREET...TWO LANES
BLOCKED DUE TO FLOODING.
1205 PM HAIL NEWBURGH 41.50N 74.02W
08/11/2008 E1.75 INCH ORANGE NY TRAINED SPOTTER
GOLF BALL SIZE HAIL.
1214 PM HAIL BAYVILLE 40.91N 73.56W
08/11/2008 E1.00 INCH NASSAU NY TRAINED SPOTTER
QUARTER SIZE HAIL.
1224 PM HAIL GLEN COVE 40.87N 73.64W
08/11/2008 E1.00 INCH NASSAU NY TRAINED SPOTTER
QUARTER SIZE HAIL.
1224 PM HAIL GLEN COVE 40.87N 73.64W
08/11/2008 E1.00 INCH NASSAU NY TRAINED SPOTTER
QUARTER SIZE HAIL.
1233 PM FLASH FLOOD BAYVILLE 40.91N 73.56W
08/11/2008 NASSAU NY TRAINED SPOTTER
JEFFERSON AND BAYVILLE ROAD FLOODED. LUDLUM ROAD AND WEST
SHORE ROAD FLOODED.
1233 PM TSTM WND DMG BAYVILLE 40.91N 73.56W
08/11/2008 NASSAU NY TRAINED SPOTTER
BRANCHES DOWN ON WEST SHORE ROAD.
1244 PM FLASH FLOOD BAYVILLE 40.91N 73.56W
08/11/2008 NASSAU NY TRAINED SPOTTER
SEEKS ROAD IS UNDERWATER. COMPLETELY IMPASSABLE.
1254 PM FLASH FLOOD 5 SSE EAST TREMONT 40.78N 73.83W
08/11/2008 QUEENS NY BROADCAST MEDIA
I-678 NORTHBOUND AT 20TH AVENUE FLOODED. 2 LANES BLOCKED
1255 PM HAIL SETAUKET-EAST SETAUKET 40.93N 73.10W
08/11/2008 E1.00 INCH SUFFOLK NY PUBLIC
QUARTER SIZE HAIL.
0100 PM HAIL SETAUKET-EAST SETAUKET 40.93N 73.10W
08/11/2008 E1.25 INCH SUFFOLK NY NWS EMPLOYEE
1.25 INCH HAIL COVERING GROUND AT SAINT GEORGES GOLF
COURSE.
0100 PM TSTM WND DMG HARRISON 40.74N 74.15W
08/11/2008 HUDSON NJ BROADCAST MEDIA
DOWNED TREE BLOCKING THE OFF RAMP ON THE HUTCHINSON RIVER
PARKWAY SOUTHBOUND AT I-287. OFF RAMP IS CLOSED.
0115 PM FUNNEL CLOUD SOUND BEACH 40.96N 72.97W
08/11/2008 SUFFOLK NY PUBLIC
FUNNEL CLOUD SPOTTED
0120 PM HAIL MOUNT SINAI 40.94N 73.02W
08/11/2008 E1.25 INCH SUFFOLK NY PUBLIC
HALF DOLLAR SIZE HAIL.
0120 PM FUNNEL CLOUD MOUNT SINAI 40.94N 73.02W
08/11/2008 SUFFOLK NY PUBLIC
FUNNEL CLOUD REPORTED OVER LONG ISLAND SOUND
0125 PM FLASH FLOOD 3 ENE FLUSHING 40.79N 73.79W
08/11/2008 QUEENS NY BROADCAST MEDIA
CROSS ISLAND EXPRESSWAY SOUTHBOUND AT THROGS NECK BRIDGE
FLOODED...2 LANES BLOCKED
0312 PM HAIL MIDDLEFIELD 41.53N 72.69W
08/11/2008 E0.75 INCH MIDDLESEX CT TRAINED SPOTTER
PENNY SIZE HAIL.
&&
JPSpecial weather statement, Aug 11, 4:03 PM EST, 3 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
503 PM EDT MON AUG 11 2008
CTZ008-112130-
NORTHERN NEW LONDON-
503 PM EDT MON AUG 11 2008
...STRONG THUNDERSTORMS WILL CONTINUE IMPACT NORTHERN NEW LONDON
COUNTY...
AT 458 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM LEBANON TO PRESTON
TO VOLUNTOWN TO NEAR NORTH STONINGTON...OR ALONG A LINE EXTENDING
FROM 7 MILES SOUTH OF WILLIMANTIC TO PLAINFIELD TO 7 MILES SOUTH OF
PLAINFIELD TO 11 MILES NORTHEAST OF MYSTIC...AND MOVING NORTHEAST AT
20 MPH.
THESE STORMS WILL CONTINUE TO PRODUCE AREAS OF VERY HEAVY
RAIN...SMALL HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING STRIKES.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
Local storm report, Aug 11, 5:22 PM EST, 2 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE UPTON NY
622 PM EDT MON AUG 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1009 AM HAIL UNION 40.70N 74.27W
08/11/2008 E0.75 INCH UNION NJ TRAINED SPOTTER
PENNY SIZE HAIL REPORTED AT KEAN UNIVERSITY.
1009 AM HAIL ELIZABETH 40.67N 74.19W
08/11/2008 E0.75 INCH UNION NJ TRAINED SPOTTER
PENNY SIZE HAIL.
1016 AM FLOOD ELIZABETH 40.67N 74.19W
08/11/2008 UNION NJ TRAINED SPOTTER
NORTH AVENUE CLOSED DUE TO FLOODING.
1027 AM FLOOD ELIZABETH 40.67N 74.19W
08/11/2008 UNION NJ BROADCAST MEDIA
SOUTH ELMORA AVENUE AT FAY AVENUE CLOSED DUE TO FLOODING.
1027 AM FLOOD ELIZABETH 40.67N 74.19W
08/11/2008 UNION NJ BROADCAST MEDIA
NORTH AVENUE AT PENNSYLVANIA AVENUE CLOSED DUE TO
FLOODING.
1030 AM FLOOD FORT LEE 40.85N 73.97W
08/11/2008 BERGEN NJ TRAINED SPOTTER
MAPLE STREET CLOSED
1030 AM TSTM WND DMG FORT LEE 40.85N 73.97W
08/11/2008 BERGEN NJ TRAINED SPOTTER
TREES DOWN ON RIVER ROAD
1030 AM HAIL FORT LEE 40.85N 73.97W
08/11/2008 E0.75 INCH BERGEN NJ TRAINED SPOTTER
PENNY SIZE HAIL.
1041 AM HAIL 3 ENE HOBOKEN 40.76N 73.98W
08/11/2008 E0.75 INCH NEW YORK (MANHATTA NY PUBLIC
PENNY SIZED HAIL REPORTED AT 6TH AVENUE AND 49TH STREET.
1045 AM HAIL FLUSHING 40.77N 73.84W
08/11/2008 E0.75 INCH QUEENS NY TRAINED SPOTTER
PENNY SIZE HAIL.
1103 AM FLOOD EAST RUTHERFORD 40.82N 74.08W
08/11/2008 BERGEN NJ BROADCAST MEDIA
ROUTE 17 SOUTHBOUND AT PATERSON AVENUE CLOSED DUE TO
FLOODING.
1106 AM HAIL LAGUARDIA AIRPORT 40.79N 73.87W
08/11/2008 M0.75 INCH QUEENS NY OFFICIAL NWS OBS
PENNY SIZED HAIL REPORTED BY AIRPORT OBSERVER
1106 AM MARINE TSTM WIND LAGUARDIA AIRPORT 40.79N 73.87W
08/11/2008 M48.00 MPH QUEENS NY OFFICIAL NWS OBS
42 KNOT WIND GUST MEASURED AT ASOS.
1115 AM FLASH FLOOD FORT LEE 40.85N 73.97W
08/11/2008 BERGEN NJ TRAINED SPOTTER
OEM CLOSED ANDERSON...FLETCHER AND STILLWELL AVENUE DUE
TO FLASH FLOODING.
1130 AM HAIL KINGS POINT 40.83N 73.74W
08/11/2008 E1.25 INCH NASSAU NY PUBLIC
HALF DOLLAR SIZE HAIL
1130 AM HAIL FORT LEE 40.85N 73.97W
08/11/2008 E0.75 INCH BERGEN NJ TRAINED SPOTTER
PENNY SIZE HAIL.
1139 AM FLASH FLOOD 3 ENE FLUSHING 40.79N 73.78W
08/11/2008 QUEENS NY EMERGENCY MNGR
3 TO 4 FEET OF WATER COVERING THE ROAD AT BELL BOULEVARD
AND 212TH STREET. CAR STRANDED.
1139 AM FLASH FLOOD 4 E FLUSHING 40.76N 73.76W
08/11/2008 QUEENS NY EMERGENCY MNGR
3 TO 4 FEET OF WATER COVERING ROAD NEAR THE CROSS ISLAND
PARKWAY AND BELL BOULEVARD. CARS STRANDED
1145 AM HAIL NEW WINDSOR 41.47N 74.03W
08/11/2008 E0.75 INCH ORANGE NY TRAINED SPOTTER
PENNY SIZE HAIL.
1147 AM HAIL PORT WASHINGTON 40.83N 73.68W
08/11/2008 E0.75 INCH NASSAU NY TRAINED SPOTTER
PENNY SIZE HAIL.
1147 AM HAIL SEA CLIFF 40.85N 73.64W
08/11/2008 E0.75 INCH NASSAU NY TRAINED SPOTTER
PENNY SIZE HAIL.
1149 AM TSTM WND DMG 5 SE EAST TREMONT 40.79N 73.81W
08/11/2008 QUEENS NY BROADCAST MEDIA
CROSS ISLAND SOUTHBOUND AT BAYSIDE MARINA...TWO LANES
BLOCKED DUE TO DOWNED TREE LIMBS.
1149 AM FLASH FLOOD 4 SSW HAVERSTRAW 41.13N 73.99W
08/11/2008 ROCKLAND NY PUBLIC
ROCKLAND LAKE ROAD IMPASSABLE.
1151 AM FLOOD 4 ENE HOBOKEN 40.77N 73.96W
08/11/2008 NEW YORK (MANHATTA NY BROADCAST MEDIA
FDR DRIVE/HARLEM RIVER DRIVE...TWO LANES BLOCKED AFTER
72ND STREET DUE TO FLOODING. DELAYS BACK INTO THE 50S.
1151 AM HAIL PORT WASHINGTON 40.83N 73.68W
08/11/2008 E0.88 INCH NASSAU NY LAW ENFORCEMENT
NICKEL SIZE HAIL.
1151 AM HAIL PORT WASHINGTON 40.83N 73.68W
08/11/2008 E0.88 INCH NASSAU NY LAW ENFORCEMENT
NICKEL SIZE HAIL.
1151 AM FLOOD 5 SW EAST TREMONT 40.79N 73.93W
08/11/2008 NEW YORK (MANHATTA NY BROADCAST MEDIA
FDR DRIVE/HARLEM RIVER DRIVE AT 116TH STREET...TWO LANES
BLOCKED DUE TO FLOODING.
1205 PM HAIL NEWBURGH 41.50N 74.02W
08/11/2008 E1.75 INCH ORANGE NY TRAINED SPOTTER
GOLF BALL SIZE HAIL.
1214 PM HAIL BAYVILLE 40.91N 73.56W
08/11/2008 E1.00 INCH NASSAU NY TRAINED SPOTTER
QUARTER SIZE HAIL.
1224 PM HAIL GLEN COVE 40.87N 73.64W
08/11/2008 E1.00 INCH NASSAU NY TRAINED SPOTTER
QUARTER SIZE HAIL.
1224 PM HAIL GLEN COVE 40.87N 73.64W
08/11/2008 E1.00 INCH NASSAU NY TRAINED SPOTTER
QUARTER SIZE HAIL.
1233 PM FLASH FLOOD BAYVILLE 40.91N 73.56W
08/11/2008 NASSAU NY TRAINED SPOTTER
JEFFERSON AND BAYVILLE ROAD FLOODED. LUDLUM ROAD AND WEST
SHORE ROAD FLOODED.
1233 PM TSTM WND DMG BAYVILLE 40.91N 73.56W
08/11/2008 NASSAU NY TRAINED SPOTTER
LARGE BRANCHES DOWN ON WEST SHORE ROAD.
1244 PM FLASH FLOOD BAYVILLE 40.91N 73.56W
08/11/2008 NASSAU NY TRAINED SPOTTER
SEEKS ROAD IS UNDERWATER. COMPLETELY IMPASSABLE.
1254 PM FLOOD 5 SSE EAST TREMONT 40.78N 73.83W
08/11/2008 QUEENS NY BROADCAST MEDIA
I-678 NORTHBOUND AT 20TH AVENUE FLOODED. 2 LANES BLOCKED
1255 PM HAIL SETAUKET-EAST SETAUKET 40.93N 73.10W
08/11/2008 E1.00 INCH SUFFOLK NY PUBLIC
QUARTER SIZE HAIL.
0100 PM TSTM WND DMG HARRISON 40.74N 74.15W
08/11/2008 HUDSON NJ BROADCAST MEDIA
DOWNED TREE BLOCKING THE OFF RAMP ON THE HUTCHINSON RIVER
PARKWAY SOUTHBOUND AT I-287. OFF RAMP IS CLOSED.
0100 PM HAIL SETAUKET-EAST SETAUKET 40.93N 73.10W
08/11/2008 E1.25 INCH SUFFOLK NY NWS EMPLOYEE
1.25 INCH HAIL COVERING GROUND AT SAINT GEORGES GOLF
COURSE.
0111 PM HAIL BELLE TERRE 40.96N 73.07W
08/11/2008 E0.75 INCH SUFFOLK NY PUBLIC
AT MCALLISTER COUNTY PARK.
0115 PM FUNNEL CLOUD SOUND BEACH 40.96N 72.97W
08/11/2008 SUFFOLK NY PUBLIC
FUNNEL CLOUD SPOTTED
0120 PM HAIL MOUNT SINAI 40.94N 73.02W
08/11/2008 E1.25 INCH SUFFOLK NY PUBLIC
HALF DOLLAR SIZE HAIL.
0120 PM FUNNEL CLOUD MOUNT SINAI 40.94N 73.02W
08/11/2008 SUFFOLK NY PUBLIC
FUNNEL CLOUD REPORTED OVER LONG ISLAND SOUND
0125 PM FLOOD 3 ENE FLUSHING 40.79N 73.79W
08/11/2008 QUEENS NY BROADCAST MEDIA
CROSS ISLAND EXPRESSWAY SOUTHBOUND AT THROGS NECK BRIDGE
FLOODED...2 LANES BLOCKED
0312 PM HAIL MIDDLEFIELD 41.53N 72.69W
08/11/2008 E0.75 INCH MIDDLESEX CT TRAINED SPOTTER
PENNY SIZE HAIL.
&&
PFMLocal storm report, Aug 11, 5:57 PM EST, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE UPTON NY
657 PM EDT MON AUG 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0402 PM TSTM WND DMG COLCHESTER 41.57N 72.33W
08/11/2008 NEW LONDON CT FIRE DEPT/RESCUE
DOWNED POWER LINES ON PINE BROOK RD.
0420 PM TSTM WND DMG PORTLAND 41.56N 72.63W
08/11/2008 MIDDLESEX CT FIRE DEPT/RESCUE
DOWNED POWER LINES AT DEPOT HILL.
0427 PM TSTM WND DMG EAST HAMPTON 41.57N 72.50W
08/11/2008 MIDDLESEX CT FIRE DEPT/RESCUE
DOWNED POWER LINES.
&&
MPSLocal storm report, Aug 11, 6:08 PM EST, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE UPTON NY
708 PM EDT MON AUG 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1009 AM HAIL UNION 40.70N 74.27W
08/11/2008 E0.75 INCH UNION NJ TRAINED SPOTTER
PENNY SIZE HAIL REPORTED AT KEAN UNIVERSITY.
1009 AM HAIL ELIZABETH 40.67N 74.19W
08/11/2008 E0.75 INCH UNION NJ TRAINED SPOTTER
PENNY SIZE HAIL.
1016 AM FLOOD ELIZABETH 40.67N 74.19W
08/11/2008 UNION NJ TRAINED SPOTTER
NORTH AVENUE CLOSED DUE TO FLOODING.
1027 AM FLOOD ELIZABETH 40.67N 74.19W
08/11/2008 UNION NJ BROADCAST MEDIA
SOUTH ELMORA AVENUE AT FAY AVENUE CLOSED DUE TO FLOODING.
1027 AM FLOOD ELIZABETH 40.67N 74.19W
08/11/2008 UNION NJ BROADCAST MEDIA
NORTH AVENUE AT PENNSYLVANIA AVENUE CLOSED DUE TO
FLOODING.
1030 AM FLOOD FORT LEE 40.85N 73.97W
08/11/2008 BERGEN NJ TRAINED SPOTTER
MAPLE STREET CLOSED
1030 AM TSTM WND DMG FORT LEE 40.85N 73.97W
08/11/2008 BERGEN NJ TRAINED SPOTTER
TREES DOWN ON RIVER ROAD
1030 AM HAIL FORT LEE 40.85N 73.97W
08/11/2008 E0.75 INCH BERGEN NJ TRAINED SPOTTER
PENNY SIZE HAIL.
1041 AM HAIL 3 ENE HOBOKEN 40.76N 73.98W
08/11/2008 E0.75 INCH NEW YORK (MANHATTA NY PUBLIC
PENNY SIZED HAIL REPORTED AT 6TH AVENUE AND 49TH STREET.
1045 AM HAIL FLUSHING 40.77N 73.84W
08/11/2008 E0.75 INCH QUEENS NY TRAINED SPOTTER
PENNY SIZE HAIL.
1103 AM FLOOD EAST RUTHERFORD 40.82N 74.08W
08/11/2008 BERGEN NJ BROADCAST MEDIA
ROUTE 17 SOUTHBOUND AT PATERSON AVENUE CLOSED DUE TO
FLOODING.
1106 AM MARINE TSTM WIND LAGUARDIA AIRPORT 40.79N 73.87W
08/11/2008 M48.00 MPH QUEENS NY OFFICIAL NWS OBS
42 KNOT WIND GUST MEASURED AT ASOS.
1106 AM HAIL LAGUARDIA AIRPORT 40.79N 73.87W
08/11/2008 M0.75 INCH QUEENS NY OFFICIAL NWS OBS
PENNY SIZED HAIL REPORTED BY AIRPORT OBSERVER
1115 AM FLASH FLOOD FORT LEE 40.85N 73.97W
08/11/2008 BERGEN NJ TRAINED SPOTTER
OEM CLOSED ANDERSON...FLETCHER AND STILLWELL AVENUE DUE
TO FLASH FLOODING.
1130 AM HAIL KINGS POINT 40.83N 73.74W
08/11/2008 E1.25 INCH NASSAU NY PUBLIC
HALF DOLLAR SIZE HAIL
1130 AM HAIL FORT LEE 40.85N 73.97W
08/11/2008 E0.75 INCH BERGEN NJ TRAINED SPOTTER
PENNY SIZE HAIL.
1139 AM FLASH FLOOD 3 ENE FLUSHING 40.79N 73.78W
08/11/2008 QUEENS NY EMERGENCY MNGR
3 TO 4 FEET OF WATER COVERING THE ROAD AT BELL BOULEVARD
AND 212TH STREET. CAR STRANDED.
1139 AM FLASH FLOOD 4 E FLUSHING 40.76N 73.76W
08/11/2008 QUEENS NY EMERGENCY MNGR
3 TO 4 FEET OF WATER COVERING ROAD NEAR THE CROSS ISLAND
PARKWAY AND BELL BOULEVARD. CARS STRANDED
1145 AM HAIL NEW WINDSOR 41.47N 74.03W
08/11/2008 E0.75 INCH ORANGE NY TRAINED SPOTTER
PENNY SIZE HAIL.
1147 AM HAIL PORT WASHINGTON 40.83N 73.68W
08/11/2008 E0.75 INCH NASSAU NY TRAINED SPOTTER
PENNY SIZE HAIL.
1147 AM HAIL SEA CLIFF 40.85N 73.64W
08/11/2008 E0.75 INCH NASSAU NY TRAINED SPOTTER
PENNY SIZE HAIL.
1149 AM FLASH FLOOD 4 SSW HAVERSTRAW 41.13N 73.99W
08/11/2008 ROCKLAND NY PUBLIC
ROCKLAND LAKE ROAD IMPASSABLE.
1149 AM TSTM WND DMG 5 SE EAST TREMONT 40.79N 73.81W
08/11/2008 QUEENS NY BROADCAST MEDIA
CROSS ISLAND SOUTHBOUND AT BAYSIDE MARINA...TWO LANES
BLOCKED DUE TO DOWNED TREE LIMBS.
1151 AM FLOOD 4 ENE HOBOKEN 40.77N 73.96W
08/11/2008 NEW YORK (MANHATTA NY BROADCAST MEDIA
FDR DRIVE/HARLEM RIVER DRIVE...TWO LANES BLOCKED AFTER
72ND STREET DUE TO FLOODING. DELAYS BACK INTO THE 50S.
1151 AM HAIL PORT WASHINGTON 40.83N 73.68W
08/11/2008 E0.88 INCH NASSAU NY LAW ENFORCEMENT
NICKEL SIZE HAIL.
1151 AM HAIL PORT WASHINGTON 40.83N 73.68W
08/11/2008 E0.88 INCH NASSAU NY LAW ENFORCEMENT
NICKEL SIZE HAIL.
1151 AM FLOOD 5 SW EAST TREMONT 40.79N 73.93W
08/11/2008 NEW YORK (MANHATTA NY BROADCAST MEDIA
FDR DRIVE/HARLEM RIVER DRIVE AT 116TH STREET...TWO LANES
BLOCKED DUE TO FLOODING.
1205 PM HAIL NEWBURGH 41.50N 74.02W
08/11/2008 E1.75 INCH ORANGE NY TRAINED SPOTTER
GOLF BALL SIZE HAIL.
1214 PM HAIL BAYVILLE 40.91N 73.56W
08/11/2008 E1.00 INCH NASSAU NY TRAINED SPOTTER
QUARTER SIZE HAIL.
1224 PM HAIL GLEN COVE 40.87N 73.64W
08/11/2008 E1.00 INCH NASSAU NY TRAINED SPOTTER
QUARTER SIZE HAIL.
1224 PM HAIL GLEN COVE 40.87N 73.64W
08/11/2008 E1.00 INCH NASSAU NY TRAINED SPOTTER
QUARTER SIZE HAIL.
1233 PM FLASH FLOOD BAYVILLE 40.91N 73.56W
08/11/2008 NASSAU NY TRAINED SPOTTER
JEFFERSON AND BAYVILLE ROAD FLOODED. LUDLUM ROAD AND WEST
SHORE ROAD FLOODED.
1233 PM TSTM WND DMG BAYVILLE 40.91N 73.56W
08/11/2008 NASSAU NY TRAINED SPOTTER
LARGE BRANCHES DOWN ON WEST SHORE ROAD.
1244 PM FLASH FLOOD BAYVILLE 40.91N 73.56W
08/11/2008 NASSAU NY TRAINED SPOTTER
SEEKS ROAD IS UNDERWATER. COMPLETELY IMPASSABLE.
1254 PM FLOOD 5 SSE EAST TREMONT 40.78N 73.83W
08/11/2008 QUEENS NY BROADCAST MEDIA
I-678 NORTHBOUND AT 20TH AVENUE FLOODED. 2 LANES BLOCKED
1255 PM HAIL SETAUKET-EAST SETAUKET 40.93N 73.10W
08/11/2008 E1.00 INCH SUFFOLK NY PUBLIC
QUARTER SIZE HAIL.
0100 PM TSTM WND DMG HARRISON 40.74N 74.15W
08/11/2008 HUDSON NJ BROADCAST MEDIA
DOWNED TREE BLOCKING THE OFF RAMP ON THE HUTCHINSON RIVER
PARKWAY SOUTHBOUND AT I-287. OFF RAMP IS CLOSED.
0100 PM HAIL SETAUKET-EAST SETAUKET 40.93N 73.10W
08/11/2008 E1.25 INCH SUFFOLK NY NWS EMPLOYEE
1.25 INCH HAIL COVERING GROUND AT SAINT GEORGES GOLF
COURSE.
0111 PM HAIL BELLE TERRE 40.96N 73.07W
08/11/2008 E0.75 INCH SUFFOLK NY PUBLIC
AT MCALLISTER COUNTY PARK.
0115 PM FUNNEL CLOUD SOUND BEACH 40.96N 72.97W
08/11/2008 SUFFOLK NY PUBLIC
FUNNEL CLOUD SPOTTED
0120 PM HAIL MOUNT SINAI 40.94N 73.02W
08/11/2008 E1.25 INCH SUFFOLK NY PUBLIC
HALF DOLLAR SIZE HAIL.
0120 PM FUNNEL CLOUD MOUNT SINAI 40.94N 73.02W
08/11/2008 SUFFOLK NY PUBLIC
FUNNEL CLOUD REPORTED OVER LONG ISLAND SOUND
0125 PM FLOOD 3 ENE FLUSHING 40.79N 73.79W
08/11/2008 QUEENS NY BROADCAST MEDIA
CROSS ISLAND EXPRESSWAY SOUTHBOUND AT THROGS NECK BRIDGE
FLOODED...2 LANES BLOCKED
0312 PM HAIL MIDDLEFIELD 41.53N 72.69W
08/11/2008 E0.75 INCH MIDDLESEX CT TRAINED SPOTTER
PENNY SIZE HAIL.
0402 PM TSTM WND DMG COLCHESTER 41.57N 72.33W
08/11/2008 NEW LONDON CT FIRE DEPT/RESCUE
DOWNED POWER LINES ON PINE BROOK RD.
0420 PM TSTM WND DMG PORTLAND 41.56N 72.63W
08/11/2008 MIDDLESEX CT FIRE DEPT/RESCUE
DOWNED POWER LINES AT DEPOT HILL.
0427 PM TSTM WND DMG EAST HAMPTON 41.57N 72.50W
08/11/2008 MIDDLESEX CT FIRE DEPT/RESCUE
DOWNED POWER LINES.
&&
MPSSpecial weather statement, Aug 11, 7:08 PM EST, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
808 PM EDT MON AUG 11 2008
NYZ078>081-120100-
NORTHEAST SUFFOLK-NORTHWEST SUFFOLK-SOUTHEAST SUFFOLK-SOUTHWEST
SUFFOLK-
808 PM EDT MON AUG 11 2008
...STRONG THUNDERSTORM WILL IMPACT SUFFOLK COUNTY...
AT 804 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MOUNT SINAI...OR NEAR PORT JEFFERSON...AND
MOVING SOUTH AT 15 MPH.
THIS STORM WILL BE...
NEAR MOUNT SINAI BY 815 PM.
NEAR MIDDLE ISLAND BY 830 PM.
5 MILES EAST OF FARMINGVILLE BY 840 PM.
NEAR YAPHANK BY 845 PM.
NEAR SHIRLEY BY 900 PM.
SMALL HAIL...AND WINDS UP TO 35 MPH ARE EXPECTED WITH THIS STORM.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
GOODMAN
Flash Flood, New London
- When
- August 11, 8:00 PM EST to 8:15 PM EST
- Where
- New London County, 0.31 mi SSW of New London to 0.38 mi SSE of New London
- Cause
- Heavy Rain
- Reported by
- Newspaper
- Coordinates
- 41.346, -72.103
One to two feet of water was pumped off of Hamilton Street in New London.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Hail in New York, August 11, 2008$4.1 million · 1 in hail · 15 events
- Lightning Strike in Florida, August 11, 2008$2.4 million · 1 event
- Flash Flooding in Louisiana, August 11 to 12, 2008$1.7 million · 3 events
- Flash Flooding and Flood in Massachusetts, August 11 to 12, 2008$613,000 · 9 events
- Flash Flooding in North Dakota, August 11 to 12, 2008$480,000 · 2 events
- Tornado and Flash Flood in Nebraska, August 11, 2008$171,000 · EF0 · 23 events
- Hail and Damaging Winds in New York, August 11, 2008$115,000 · 1.75 in hail · 25 events
- Flash Flooding and Damaging Winds in Louisiana, August 11, 2008$210,000 · 52 kt wind · 9 events
- Flash Flooding in Minnesota, August 11 to 12, 2008$260,000 · 2 events
- Hail in Texas, August 11, 2008$150,000 · 1 in hail · 2 events
- Hail and Damaging Wind in New Jersey, August 11, 2008$84,000 · 52 kt wind · 6 events
- Lightning Strike in Texas, August 11, 2008$100,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 131127.